New Mexico, 2003

Hail in New Mexico, September 28, 2003

September 28, 2003 · NWS ABQ · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 28, 2:00 PM MST, 5 hours 58 minutes earlier.

Area forecast discussion, Sep 28, 2:00 PM MST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SUN SEP 28 2003

.DISCUSSION...LOW CLOUDS GRADUALLY DISSIPATED FROM THE EAST
SLOPES EASTWARD AND OVER THE NE DURING THE MORNING. SUSTAINED
SOUTHEAST WINDS HAVE INCREASED DWPTS INTO MID 40S AT KSAF AND EVEN
INTO MIDDLE RIO GRANDE VALLEY. AT THE SAME TIME...ALSO SEEING
INCREASES INTO LOW-MID 50S OVER SCNTRL NM.  WEAK CAP AND COOLER
TEMPS MAY STILL KEEP ANY CONVECTION AT A MINIMUM LATE IN THE
DAY...UNLESS COOLER H5 TEMPS NOTED AT KGJT THIS MORNING ADVECT SEWD.
ATTM...MOSTLY FAIR WX CLOUDS HAVE SPROUTED OVER THE CENTRAL MTN
CHAIN...AS WELL AS OVER CATRON COUNTY.

WINDSHIFT ENTERS NE NM LATE MON AFTN...DROPS TO VCNTY
KCQC-KCVS...WEAKENS SOMEWHAT...THEN STRENGTHENS LATE TUESDAY AS
STRONGER SHORTWAVE DIGS THOUGH NE CO/NE/KS. ALTHOUGH OCCASIONAL EAST
CANYON WINDS POSSIBLE TONIGHT AND MONDAY NIGHT...WINDS SHOULD BE
STRONGER TUESDAY NIGHT. MAXIMUM TEMPS A YO-YO ESPECIALLY IN THE NE
IN THE FIRST HALF OF THIS WEEK.

ALOFT...NM REMAINS UNDER EFFECTS OF UPPER RIDGE TO OUR SOUTH AND
WEST...WITH GENLY NWLY UPPER WINDS ACRS CWA. VORTMAX DROPPING SEWD
OVERNIGHT IN THE NWLY FLOW. SYSTEM UNDERCUTS HIGHLY AMPLIFIED RIDGE
AFTER MIDWEEK...AND AGAIN OVER WEEKEND.

HAVE MADE A FEW CHANGES TO THE GRIDS LATE IN THE WEEK TO ACCOMMODATE
THE MODEL TRENDS.
&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 049/087 050/084 048 48000
GALLUP.................... 037/085 038/083 037 48000
GRANTS.................... 039/085 038/082 037 48000
GLENWOOD.................. 047/089 046/088 046 48000
CHAMA..................... 035/073 033/074 032 48000
LOS ALAMOS................ 045/077 046/075 046 48000
RED RIVER................. 033/069 030/070 030 48000
TAOS...................... 039/078 038/076 038 48000
SANTA FE.................. 044/078 046/075 044 48000
SANTA FE AIRPORT.......... 049/082 048/079 047 48000
ESPANOLA.................. 043/084 042/083 039 48000
ALBUQUERQUE HEIGHTS....... 057/085 055/085 055 48000
ALBUQUERQUE VALLEY........ 048/087 047/086 050 48000
ALBUQUERQUE FOOTHILLS..... 051/081 052/082 050 48000
ALBUQUERQUE WEST MESA..... 055/086 055/085 053 48000
SOCORRO................... 049/088 048/088 049 48000
SANDIA PARK/CEDAR CREST... 046/078 047/075 045 48000
MORIARTY/ESTANCIA......... 039/082 039/076 038 48000
CARRIZOZO................. 048/086 048/084 047 48000
RUIDOSO................... 042/078 042/077 041 48110
RATON..................... 040/075 040/066 035 48222
LAS VEGAS................. 044/080 043/070 038 48112
ROY....................... 046/077 045/064 039 48322
CLAYTON................... 050/073 045/063 040 48322
SANTA ROSA................ 052/085 051/073 045 48222
TUCUMCARI................. 053/087 051/070 046 48322
FORT SUMNER............... 053/085 052/073 046 48320
CLOVIS.................... 054/084 053/072 047 48322
PORTALES.................. 056/085 053/073 047 48320
ROSWELL................... 060/091 058/085 054 48220
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Sep 28, 5:00 AM MST, 14 hours 58 minutes before
NMZ001>021-026-291200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN SEP 28 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KJ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Colfax

When
September 28, 7:58 PM MST
Where
Colfax County, 5 mi N of Springer
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.433, -104.583

Hail, Colfax

When
September 28, 8:10 PM MST
Where
Colfax County, 2 mi W of Springer
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.367, -104.617

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, September 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371765, 5371766.